MAUDE Adverse Event Report: ALERE SAN DIEGO SURE-VUE HCG TEST; HCG PREGNANCY TEST

ALERE SAN DIEGO SURE-VUE HCG TEST; HCG PREGNANCY TEST
Model Number FHC-202
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At the time of the event, there was no indication of a reportable malfunction based on information provided and assessed by alere (b)(4).Alere (b)(4) updated reporting decisions and conducted a retrospective review of complaints against the updated reporting decisions.This mdr is a retrospective filing that was identified during this retrospective review activity associated with an observation from an fda inspection conducted in january 2019 at alere (b)(4) (reference eir (b)(4)).The awareness date is based on updated reporting decisions and completion of the retrospective review activity.There is no new or increased trend based on this retrospective review activity.Investigation results: the customer's observation was not replicated in-house with retention products.Retention devices were tested with an in-house clinical hcg negative urine sample as well as a low level hcg urine standard.All hcg results were negative at read time and met qc specifications.No false positive results were obtained during in-house testing.Manufacturing batch record review did not uncover any abnormalities.The root cause could not be determined based on the information provided.
 
Event or Problem Description
It was reported by a lab director that a patient came into the clinic for contraceptives and a false positive result occurred with the hcg serum/urine test.The patient tested positive on hcg test but the serum quant came back at <2miu/ml.The patient was instructed to come back in a few weeks.A second rapid test also came back as a false positive.No patient outcome provided; unknown if patient received contraceptive treatment.Trouble shooting occurred with a review of storage, technique, and handling - no deviations noted.Tss discussed using only clear urine specimens free of particulates, variance of hcg clearance rates in individuals post pregnancy, and possibility of hama interference.

Brand Name
SURE-VUE HCG TEST
Common Device Name
HCG PREGNANCY TEST
Manufacturer (Section D)
ALERE SAN DIEGO
9995 summers ridge rd
san diego CA 92121
MDR Report Key9114391
Report Number2027969-2019-00444
Device Sequence Number2383417
Product Code JHI
UDI-Device Identifier00613647000540
UDI-Public(01)00613647000540(17)190131(10)HCG7010129
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K993065
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Model NumberFHC-202
Device Catalogue Number23900529
Device Lot NumberHCG7010129
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2019
Initial Report FDA Received Date09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age26 YR